← All ONCC Flashcard Decks

Chemotherapy Administration and Safety Flashcards

7 cards from real ONCC practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 7 Chemotherapy Administration and Safety flashcards as text
  1. A patient is prescribed oral capecitabine (Xeloda). Which teaching point is MOST important for this patient?

    Answer: Take with food within 30 minutes after meals and report hand-foot syndrome immediately

    Capecitabine should be taken with food to enhance absorption and reduce GI side effects, and patients must be educated to report hand-foot syndrome (palmar-plantar erythrodysesthesia) early.

  2. Which of the following chemotherapy agents is classified as a vesicant and requires a central venous access device for safe administration?

    Answer: Doxorubicin

    Doxorubicin is a potent vesicant that can cause severe tissue necrosis if extravasated, making central venous access preferred to minimize extravasation risk.

  3. The nurse notes that a chemotherapy bag label does not match the patient's armband. What is the correct action?

    Answer: Do not administer and resolve the discrepancy through proper verification channels before proceeding

    Chemotherapy administration requires strict two-identifier verification; any discrepancy must be resolved through proper channels before administration to prevent fatal medication errors.

  4. A patient receiving IV oxaliplatin complains of acute throat tightening and difficulty swallowing cold liquids. The nurse should:

    Answer: Educate the patient that this is a known cold-induced peripheral neuropathy and advise avoiding cold temperatures

    Oxaliplatin causes an acute cold-induced dysesthesia (throat tightening, laryngopharyngeal spasm sensation) that is a known side effect, not anaphylaxis, and is managed by avoiding cold exposure.

  5. During irinotecan infusion, a patient develops acute onset of diarrhea, diaphoresis, and abdominal cramping. Which agent should the nurse administer?

    Answer: Atropine

    Irinotecan causes acute cholinergic syndrome during or shortly after infusion; atropine is the treatment of choice because it blocks acetylcholine excess causing these symptoms.

  6. A nurse is calculating the dose of carboplatin using the Calvert formula. Which two values are essential inputs?

    Answer: Target AUC and the patient's glomerular filtration rate (GFR)

    The Calvert formula calculates carboplatin dose as: Dose (mg) = Target AUC × (GFR + 25), requiring the target AUC and the patient's GFR as essential inputs.

  7. A patient receiving trastuzumab (Herceptin) should be monitored for which serious cardiac toxicity?

    Answer: Cardiomyopathy and decreased left ventricular ejection fraction (LVEF)

    Trastuzumab inhibits HER2 receptors in cardiac muscle, causing cardiomyopathy and decreased LVEF, requiring baseline and periodic cardiac monitoring throughout therapy.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. oncc.org — Fees, exam format, test dates, time limit, score validity, registration, retake fee, score release, test delivery · verified Oct 2026